Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 230, NWS Tulsa, OK

July 2, 2015Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2015, 5:36 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 5:36 PM CDT (22:36 UTC)
Expired
Jul 2, 2015, 6:00 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 116 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 3:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS54 KTSA 022236
SVRTSA
ARC015-087-022300-
/O.NEW.KTSA.SV.W.0230.150702T2236Z-150702T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWESTERN ARKANSAS...
  CENTRAL MADISON COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 600 PM CDT

* AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORUM...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HUNTSVILLE...RUDD...FORUM...AURORA...WITHROW SPRINGS STATE PARK...
  MARBLE...OSAGE...KINGSTON...HARMONY...ALABAM...DELMAR...DRYFORK...
  CONNOR...WEATHERS AND METALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3612 9330 3612 9348 3608 9348 3608 9345
      3597 9345 3595 9349 3593 9349 3593 9350
      3591 9351 3600 9382 3628 9379 3625 9330
TIME...MOT...LOC 2236Z 273DEG 19KT 3619 9370 

HAIL...1.00IN
WIND...60MPH
 
$$

69
2 follow-up statements
594 
WWUS54 KTSA 022253
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT THU JUL 2 2015

ARC015-087-022300-
/O.CON.KTSA.SV.W.0230.000000T0000Z-150702T2300Z/
CARROLL AR-MADISON AR-
553 PM CDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN CARROLL AND NORTHEASTERN MADISON COUNTIES...

AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
MARBLE...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RUDD...MARBLE...OSAGE...KINGSTON...DELMAR...DRYFORK...CONNOR...
HARMONY...METALTON AND ALABAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3612 9330 3612 9348 3608 9348 3608 9345
      3597 9345 3608 9372 3625 9369 3625 9330
TIME...MOT...LOC 2252Z 273DEG 19KT 3619 9359 

HAIL...<.75IN
WIND...60MPH
 
$$

69
866 
WWUS54 KTSA 022308
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT THU JUL 2 2015

ARC015-087-022317-
/O.EXP.KTSA.SV.W.0230.000000T0000Z-150702T2300Z/
CARROLL AR-MADISON AR-
608 PM CDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL AND
NORTHEASTERN MADISON COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER 
GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN ARKANSAS.

LAT...LON 3612 9330 3612 9348 3608 9348 3608 9345
      3597 9345 3608 9372 3625 9369 3625 9330
TIME...MOT...LOC 2306Z 273DEG 19KT 3619 9359 

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:11 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 2, 3:11 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT THU JUL 2 2015

.DISCUSSION...
A WEAK SURFACE BOUNDARY...PRIMARILY A WIND-SHIFT LINE...WAS NOTED
ACROSS NE OK EXTENDING INTO WRN OK. SCATTERED CONVECTION
CONTINUES TO BUBBLE ACROSS SRN KS INTO NRN OK...AND THIS ACTIVITY
IS EXPECTED TO GRADUALLY INCREASE IN INTENSITY/COVERAGE AS IT
ENCOUNTERS AN UNSTABLE ATMOSPHERE (SURFACE-BASED CAPES 3500-4000
J/KG) ACROSS NE OK INTO NW AR. THE HIGH INSTABILITY AND DEEP
MOISTURE CONTENT SUGGESTS THAT A FEW STRONG DOWNBURSTS MAY OCCUR
WITH CONVECTION ALONG/NEAR THE WEAK FRONT INTO THE EVENING
HOURS...WITH THE ACTIVITY GRADUALLY SINKING SWD AND WEAKENING
AFTER SUNSET.

THE FOCUS FOR MORE CONCENTRATED CONVECTION SHOULD SHIFT A LITTLE
FARTHER S INTO SE OK AND WRN AR FOR FRIDAY/FRIDAY NIGHT...WITH
SOME INTENSIFICATION LIKELY INTO THE AFTERNOON AS ANOTHER UPPER
WAVE SWINGS THROUGH IN THE NWLY FLOW ALOFT. A RETREATING SURFACE
BOUNDARY ALONG WITH THE PERSISTENT NWLY FLOW WILL RESULT IN
ADDITIONAL PERIODS OF SHOWERS/STORMS THE REMAINDER OF THE HOLIDAY
WEEKEND.

GIVEN THE HIGH FORECAST PRECIP-WATER VALUES (AROUND 2
INCHES)...AREAS OF LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING
WILL BE AN ADDITIONAL CONCERN FOR THE NEXT SEVERAL DAYS.

THERE MAY BE A BRIEF BREAK FROM THE PRECIPITATION LATER SUNDAY
INTO MONDAY...ALTHOUGH LONG RANGE MODELS ARE IN GOOD AGREEMENT
BRINGING ANOTHER WEAK FRONT AND INCREASING SHOWER/THUNDERSTORM
CHANCES INTO THE AREA FOR TUESDAY/WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  88  69  89 /  60  60  50  30
FSM   74  86  70  88 /  70  70  60  40
MLC   73  84  69  87 /  70  60  60  50
BVO   68  87  66  89 /  40  50  40  20
FYV   69  83  64  84 /  60  70  50  30
BYV   68  81  64  83 /  60  60  50  30
MKO   71  84  69  87 /  60  70  50  30
MIO   68  86  67  89 /  40  60  40  20
F10   72  84  69  87 /  70  60  50  40
HHW   73  83  70  87 /  60  70  60  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...69
LONG TERM....18
Hazardous weather outlook, Jul 2, 4:51 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT THU JUL 2 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 PM CDT THU JUL 2 2015

...SEVERE STORMS POSSIBLE INTO THE EVENING HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
    RISK...ELEVATED.
    AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
    ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
TO DEVELOP ALONG AND NEAR A WEAK FRONTAL BOUNDARY THAT STRETCHED
ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. THE MAIN
SEVERE RISK WILL BE DAMAGING DOWNBURST WINDS. LOCALLY HEAVY RAINFALL
FROM THE STRONGEST STORMS WILL ALSO BE POSSIBLE AND MAY LEAD TO
FLASH FLOODING INTO THE OVERNIGHT HOURS.

THE THUNDERSTORMS ARE EXPECTED TO GRADUALLY SINK SOUTH DURING THE
EVENING HOURS...AND SLOWLY WEAKEN WITH THE LOSS OF DAYTIME HEATING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR A LARGE
PART OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL PLAINS
FRIDAY INTO SATURDAY WILL CONTINUE THE THREAT FOR
THUNDERSTORMS...INCLUDING HEAVY RAINFALL...GENERALLY ALONG AND
SOUTH OF THE INTERSTATE 40 CORRIDOR.

ADDITIONALLY...LOCALIZED FLASH FLOODING WILL BE A THREAT THROUGH
THE WEEKEND...WITH PRECIPITABLE WATER VALUES RUNNING AROUND 2
INCHES. THE FLOODING THREAT WILL BE ENHANCED IN LOCATIONS WHERE
REPEATED ROUNDS OF THUNDERSTORMS HAVE OCCURED.

A WEAK UPPER RIDGE WILL BUILD OVER THE REGION ON MONDAY WHICH WILL
TEMPER THUNDERSTORM CHANCES SOME DURING THE DAY. ANOTHER UPPER
WAVE AND FRONTAL BOUNDARY APPROACHES MONDAY NIGHT INTO TUESDAY...
RESULTING IN DAILY THUNDERSTORM CHANCES FOR MUCH OF THE UPCOMING
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 2, 3:54 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT THU JUL 2 2015

OKZ068-022145-
CHEROKEE OK-
354 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 445 PM CDT...

AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PEGGS...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCRAPER...ELDON AND PEGGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EAST CENTRAL OKLAHOMA.

LAT...LON 3603 9512 3615 9511 3615 9481 3588 9482
TIME...MOT...LOC 2054Z 291DEG 14KT 3611 9507

69
Special weather statement, Jul 2, 4:08 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT THU JUL 2 2015

ARZ001-010-OKZ063-069-022200-
WASHINGTON AR-BENTON AR-ADAIR OK-DELAWARE OK-
408 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CENTRAL WASHINGTON...
EASTERN DELAWARE AND NORTHEASTERN ADAIR COUNTIES UNTIL 500 PM CDT...

AT 407 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF SOUTH WEST CITY...MOVING EAST AT 15 MPH. ANOTHER
STRONG THUNDERSTORM WAS 4 MILES SOUTH OF SILOAM SPRINGS...MOVING
EAST-SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SPRINGDALE...ROGERS...BENTONVILLE...SILOAM SPRINGS...
BELLA VISTA...LOWELL...FARMINGTON...PRAIRIE GROVE...GENTRY...
TONTITOWN...BETHEL HEIGHTS...GRAVETTE...WEST FORK...CAVE SPRINGS...
DECATUR...GREENLAND...WEST SILOAM SPRINGS...HIGHFILL AND WATTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN ARKANSAS AND NORTHEASTERN OKLAHOMA.

LAT...LON 3658 9462 3650 9462 3650 9427 3648 9418
      3586 9408 3605 9460 3660 9473
TIME...MOT...LOC 2107Z 292DEG 15KT 3649 9468

69
Special weather statement, Jul 2, 4:38 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT THU JUL 2 2015

OKZ059-060-064-022230-
CREEK OK-TULSA OK-PAWNEE OK-
438 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TULSA...SOUTH CENTRAL
PAWNEE AND WESTERN CREEK COUNTIES UNTIL 530 PM CDT...

AT 437 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF TERLTON...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRISTOW...MANNFORD...DRUMRIGHT...OILTON...DEPEW...SHAMROCK AND SILVER
CITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3616 9630 3607 9630 3608 9621 3570 9634
      3584 9662 3616 9662 3616 9682 3618 9682
TIME...MOT...LOC 2137Z 299DEG 10KT 3610 9647

69
Special weather statement, Jul 2, 5:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT THU JUL 2 2015

OKZ067-068-070-022300-
MUSKOGEE OK-CHEROKEE OK-WAGONER OK-
515 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WAGONER...NORTHERN MUSKOGEE AND
CHEROKEE COUNTIES UNTIL 600 PM CDT...

AT 515 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF TAHLEQUAH TO 2
MILES EAST OF COWETA...AND MOVING SOUTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...MUSKOGEE...TAHLEQUAH...WAGONER...COWETA...FORT
GIBSON...HASKELL...OKAY...HULBERT...PORTER...TAFT...TULLAHASSEE...
STONEBLUFF...SEQUOYAH STATE PARK...ONETA...ELDON...CHEROKEE LANDING
STATE PARK...REDBIRD...CHOSKA AND JAMESVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3607 9480 3571 9482 3573 9573 3607 9575
TIME...MOT...LOC 2215Z 348DEG 7KT 3597 9504 3596 9561

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:42 AM CDTSpecial Weather StatementTSACarroll33 min
Jul 2, 4:31 AM CDTFlash Flood WarningTSACarroll3 hr
Jul 2, 4:08 PM CDTSpecial Weather StatementTSABenton, Washington52 min
Jul 2, 4:54 PM CDTSevere Thunderstorm WarningTSABenton, Washington51 min
Jul 2, 5:33 PM CDTSevere Thunderstorm WarningTSABenton, Carroll57 min
Jul 2, 6:12 PM CDTSevere Thunderstorm WarningTSABenton, Washington48 min
Jul 2, 6:30 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington60 min
Jul 2, 6:57 PM CDTAreal Flood AdvisoryTSABenton, Washington2 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.